Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Eustachian Tube Dysfunction?
Mar 13, 2001

Hello Doc's, I hope I'm posting in the correct forum. Around Christmas time my inner ear suddenly clogged up. (Similar to going up in an unpressurized airplane) My doctor tried a course of antibiotics but it didn't clear up. He refered me to an ENT at Cedar's who, over the last couple of months, has tried, Duratuss G and GP, a different course of antibiotics, Flonase, Zyrtec and a 2 week course of Prednisone (60 mg. / day) all with no results. He has done pressure tests which are all normal and has diagnosed me with, "Eustachian Tube disfunction". Frankly, I don't care what he wants to call it, I just want it to go away. I'm at a complete loss for what to do next. All my tests come back "normal" but there is clearly something "abnormal" going on here. Also, the problem seems to be worse in the evening hours for some reason. Incidently, my VL is undetectable and my cd4 is 485, no other problems. This is driving me crazy and now I am getting razzed at work for constantly making yawning gestures to try and get my ear to pop. Any ideas on what to do next?

Response from Dr. Feinberg

Frankly, I don't know exactly what to do at this point-- I don't know what he means by "Eustachian tube dysfunction". I suggest a course of decongestant therapy, pure and simple, which it doesn't sound like you got, except for whatever is in the Duratuss. You could also seek a second opinion from a different ENT doc. Good luck!


Previous
Visual Changes in Early HIV Infection
Next
Is Syphilis R190 or R90 an OI?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement